Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 69, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Apr 10, 2004, 8:09 AM CDT for Latimer County, LeFlore County, Oklahoma. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 10, 2004, 8:09 AM CDT (13:09 UTC)
- Expired
- Apr 10, 2004, 9:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
Counties Latimer County, OK, LeFlore County, OK
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 1.2 hours before the alert went out and 222 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1358 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 212 m²/s²
- 0-3 km storm-relative helicity
- 322 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KTSA 101309
SVRTUL
OKC077-079-101400-
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
808 AM CDT SAT APR 10 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN LATIMER COUNTY IN SOUTHEAST OKLAHOMA
LE FLORE COUNTY IN SOUTHEAST OKLAHOMA
* UNTIL 900 AM CDT
* AT 808 AM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG
A LINE EXTENDING FROM 16 MILES NORTHWEST OF BOKOSHE TO 11 MILES
NORTH OF RED OAK TO 7 MILES NORTHWEST OF BENGAL...MOVING EAST AT 35
MPH.
* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...BENGAL...RED
OAK...POTEAU...HEAVENER...FANSHAWE...HOWE...WISTER...CAMERON...
PANAMA...BOKOSHE...SPIRO AND POCOLA.
HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED
IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE
STORM HAS PASSED.
LAT...LON 3480 9526 3506 9513 3506 9492 3521 9492
3520 9482 3539 9480 3531 9463 3532 9451
3508 9445 3471 9450
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 8:08 AM CDT, 1 minute earlier.
Area forecast discussion, Apr 10, 8:08 AM CDT, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA...MESOSCALE UPDATE 808 AM CDT SAT APR 10 2004 CONVECTIVE CELLS HAVE ORGANIZED INTO A SHORT LINE ACROSS HASKELL AND LATIMER COUNTIES. A ROTATING COMMA HEAD EVOLVED EARLIER IN MCINTOSH COUNTY AS THE CONVECTION INTENSIFIED. HIGH RESOLUTION VILS SHOW AN INTENSE CORE MOVING THROUGH HASKELL COUNTY...WITH BOTH A WIND AND HAIL THEAT. THIS LINE OF STORMS WILL POSE A SEVERE THREAT FOR THE NEXT 1 TO 2 HOURS AS IT MOVES TOWARD WESTERN ARKANSAS. AT THIS TIME WE PLAN TO CONTINUE WARNINGS EASTWARD FOR AT LEAST THE NEXT TIER OF COUNTIES. FORECAST ID= 08 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Apr 10, 7:43 AM CDT, 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 743 AM CDT SAT APR 10 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-111000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 743 AM CDT SAT APR 10 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...TODAY AND TONIGHT. A CLUSTER OF THUNDERSTORMS WILL TRACK ACROSS SOUTHEAST OKLAHOMA AND INTO WESTERN ARKANSAS THIS MORNING. ENOUGH ELEVATED INSTABILITY EXISTS FOR SOME SEVERE WEATHER POTENTIAL. WINDS TO 60 MPH AND NICKEL SIZE HAIL WILL BE POSSIBLE WITH THE STRONGER CELLS. THE STRONGEST STORMS WILL BE ALONG AND SOUTH OF INTERSTATE 40...WITH THE GREATEST CHANCE FOR A SEVERE STORM IN HASKELL...LATIMER... PITTSBURG AND LE FLORE COUNTIES. THE SEVERE WEATHER THREAT WILL LIKELY BE OVER BY LATE MORNING. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS IN SOUTHEAST OKLAHOMA AND WEST CENTRAL ARKANSAS SHOULD BE READY FOR ACTIVATION IF A WARNING IS ISSUED IN YOUR AREA. SEE SHORT TERM FORECASTS FOR DETAILS CONCERNING THE PROGRESS OF THESE STORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED. WWW.SRH.NOAA.GOV/TULSA/SEVERE CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION.
In the hours before
Special weather statement, Apr 10, 4:04 AM CDT, 4 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
404 AM CDT SAT APR 10 2004
OKZ075-076-101000-
LATIMER OK-LE FLORE OK-
404 AM CDT SAT APR 10 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 AM CDT
FOR THE FOLLOWING COUNTIES:
IN SOUTHEAST OKLAHOMA
LE FLORE AND LATIMER
AT 404 AM CDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 4 MILES
NORTH OF BENGAL...MOVING EAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...BENGAL...RED OAK...HODGEN...
SUMMERFIELD...HEAVENER...FANSHAWE...HOWE AND WISTER.
THIS STORM WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS TO
40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.Special weather statement, Apr 10, 7:27 AM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
727 AM CDT SAT APR 10 2004
OKZ070-071-073-074-101330-
HASKELL OK-MCINTOSH OK-MUSKOGEE OK-PITTSBURG OK-
727 AM CDT SAT APR 10 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 830 AM CDT
FOR THE FOLLOWING COUNTIES:
IN EAST CENTRAL OKLAHOMA
SOUTHERN MUSKOGEE
IN SOUTHEAST OKLAHOMA
EASTERN MCINTOSH...HASKELL AND EASTERN PITTSBURG
AT 727 AM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 3 MILES NORTHEAST OF ONAPA TO 5 MILES NORTHWEST
OF ENTERPRISE TO BLOCKER...MOVING EAST AT 40 MPH.
THESE STORMS WILL BE CAPABLE OF PRODUCING HAIL AND WIND GUSTS TO 40
MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 9, 7:20 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 55 min |
| Apr 9, 10:04 PM CDT | Severe Thunderstorm Warning | TSA | Choctaw | 56 min |
| Apr 10, 4:17 AM CDT | Severe Thunderstorm Warning | TSA | LeFlore | 43 min |
| Apr 10, 7:33 AM CDT | Severe Thunderstorm Warning | TSA | Haskell, Muskogee | 57 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.